Addiction: Substance Abuse Community
Narcotic and non-narcotic withdrawals
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Narcotic and non-narcotic withdrawals

Hello! I am currently going thru a detox of Paxil, hydros, nicotine, and while I was at it I stopped the marijuana.

I am a wreck!

It's been about 10-13 days I've stopped the Paxil - I did so with the help of my doc from 40mg gradually down to 10. I am completely off the med currently. I started taking it approx 5 years ago

It's been about 3-4 days since I've stopped the hydros. I started those about the same time as the Paxil. Problem being off these is I NEED them for pain. There have been many times I was able to stop and I only take them when I need to, but I hate to be taking anything!

And it's been the same 3-4 days since I've stopped the nicotine and the marijuana.

You can imagine why I'm a wreck. I'm a mom to 3 very young kids and I'm doing everything I can to be clean.

My real questions are this:

1. How do I completely stop the narcotic pain meds if I actually have severe pain I need them for?

2. How long is this horrible detox from Paxil gonna take? I have had some huge sensory problems as well as the regular anxiety and such.

3. Why isn't there an easier way?!!!?!!!!

That last one is rhetorical :-).

Thank you in advance!
6 Comments Post a Comment
Blank
1551327_tn?1408668686
Hello and welcome to the forum,
1.  It is a process.  You will get some good advice and support here but it is up to you to read some of the other posts so you can see what it is like to complete the beginning of this process but it is a lifelong battle.
2.  Tapering off of psych meds is difficult too.  Did he start you on anything else?
3.  Anything worth having is not easy to obtain.

I wouldn't advise trying to quit so many things at once.  It is dangerous and it is going to make this whole process more difficult....
Good Luck,

Larry
Blank
Avatar_f_tn
If you made it this far, there's no turning back now... Congrats.. I stopped soma & hydros& COFFEE(any thing with caffeine chocolate & sodas) I was have bad panic attack after I stopped. The coffee was sending me over the edge.. So how much caffeine are you taking in each day?
Blank
Avatar_f_tn
Thank you! I am not starting up another med in place of the Paxil or hydros. I took the Paxil originally for post partum. At this point, nothing but a narcotic will help with the pain. I have nerve damage in my eye socket from being shot.

As far as caffeine, I drink prolly too much. It helps with the headaches I get. I've been doing that for years as well, that was one attempt before the narcotics. I really did not want to be on anything.

Now, I really have no anxiety anymore. From time to time I will have a slight feeling of nervousness but it takes a minute and its gone.


I have been doing my best to not quit everything at once. Certain circumstances make that hard but I'm doing well. I'm proud of myself. I just wish this Paxil was gone! I'm talking with a lawyer since this has been so horrible after all the research I did only to find the information was false. I'm very upset about it all.


I just need hope :-)
Blank
470217_tn?1360568961
When I quit Zoloft, I asked my dr for a single Prozac, and explained that I read that the long half-life of the Prozac makes it an all-in-one, auto-tapering SSRI. After numerous attempts to get off the Zoloft, a single Prozac made it easy. Something to consider.

Man...you are amazingly resolved, aren't you? That's a lot to take on all at once! Best of luck to you :)
Blank
Avatar_f_tn
Now that I think of it, my dr did give me Prozac once we started the weaning of Paxil. Once I finished the script I was given, I stopped that as well. I'm terrified to go thru anything like this again. It's been absolute hell! Even though I know Prozac and Paxil differ, I was so misinformed about the Paxil I won't risk it.

One other issue/fear is that I have restless arm syndrome. Started right out of high school. I have been taking the pain pills for so long I didn't notice an issue any longer. Now that I'm off (and this will happen when I was on them and I had forgotten a dose) my RAS is so bad it puts me in tears. I've done research and all I can find is docs use Parkinson's medication or opiates. Between the damage from being shot and the RAS, I feel like I will never be free of pain or free from the drugs.

There must be another way!!!


Thank you for your kind words, they're truly appreciated ! ! ! :-)
Blank
Avatar_m_tn
Hi there, good for you for wanting to stop everything. I do agree with one of the other posters but that it may be too much to stop everything at once. However I know how it is when you finally get fed up of it all and just want to be rid of it all.

I was on Prozac for about a week and I couldn't take it. I just felt so weird and isolated from the rest of the world. I had to stop it. My doctor later prescribed me Paxil and after reading all the side effects I couldn't risk it.

My main problem was being addicted to hydros and that was the main thing I wanted to be rid of but I do have legitamate pain. I went to another doctor who doesn't prescribe narcotics and he prescribed me Elavil which is an older anti-depressant that at low doses will help with nerve pain and at higher doses works as an anti-depressant. I haven't tried it yet as I'm terrified of anti-depressants. You take it at night and helps you sleep. There's some side effects like weight gainm dry mouth, etc. but my doctor told me it's good for nerve pain at low dose. Maybe that's something you can ask your doctor about?

I also quit smoking the same time I quit hydros but I just switched to an electronic cigarette and haven't smoked a real cigarette in a month. I'm not sure if that's something that might work for? It seems like you do meds because you have some legit pain. Anyways good luck and let me know if you have any questions.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
5347058_tn?1381192026
Blank
ariley13
Boston, MA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
3197167_tn?1348972206
Blank
clean_in_ks
KS
Avatar_f_tn
Blank
motye51
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia